MAUDE Adverse Event Report: COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number CF7-7-100
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during treatment for venous insufficiency of the short saphenous vein (ssv) using the closurefast 7f 100 cm catheter, the catheter cover was burnt.The ifu (instruction for use) was followed during preparation, procedure, post-procedure.Local anesthesia was used.The procedure was completed with another closurefast catheter, and the vein closed successfully.No additional treatment was required.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product analysis damage was noted along the heating coil/element.Microscopic examination revealed peeling/ bending/ burning of the fep layer of the heating element/coil the catheter cable connector was examined: the catheter reference key shows evidence of wear, and the red ink was visible in some areas.All pins were visually inspected to be straight visual inspection of the returned catheter revealed four kinks along the shaft, the kinks were observed at approx.16cm, 17.8cm, 23.1cm 50.1cm from the distal tip of the device medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CLOSUREFAST CATHETER
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN
boulevard insurgentes 19030
tijuana,mx
MX 
Manufacturer (Section G)
COVIDIEN
boulevard insurgentes 19030
tijuana,mx
MX  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key24482300
Report Number9610849-2026-00052
Device Sequence Number21409523
Product Code GEI
UDI-Device Identifier00763000702274
UDI-Public(01)00763000702274(17)270831(10)252440235(20)05
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
K111887
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCF7-7-100
Device Lot Number252440235
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2026
Supplement Date Received by Manufacturer03/19/2026
Initial Report FDA Received Date03/02/2026
Supplement Report FDA Received Date04/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown